Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

High BP, taking stamlo and nebicard. Have chest pain and fluctuations in heart rate. Take whey isolate protein powder and glutamine. Safe?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4495 Questions
Hi i had a high BP of 180/100 few months ago,i started taking stamlo 5 mg and nebicard 2.5 mg .I went for a checkup last month and it was reduced to 150/90 but past few days I have frequent fluctuations in my heart rate and have chest pains.Also,whenever I take these tablets my heart rate shoots up causing short breath.How many times should I take the medication.right now I am taking both the tablets twice daily.Plz suggest me the food which I have to avoid.Also, i have started going to the gym,is it fine if i take whey isolate protein powder and glutamine,will it interfere with my medication or increase my bp
Posted Fri, 21 Jun 2013 in General Health
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

- The changes in heart rate and breathing may not be related to the medicine. The first one is a calcium blocker and may rise the rate; the second one is a Beta-blocker and may reduce the rate – the combination compensates each other... You need more investigations- especially because of your young age – EKG / HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance. You may even need Electro Physiological Studies (EPS).... The treating doctor may suggest them depending on need, based on his assessment of the situation.

- The medicine can be taken once in a day

- Avoid fatty food / Cut down salt in your diet

- No supplement is necessary or advisable. / Most of the supplements (used by Gym people) have caffeine and may increase the heart rate.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: High BP, taking stamlo and nebicard. Have chest pain and fluctuations in heart rate. Take whey isolate protein powder and glutamine. Safe? 7 hours later
Thank you for your consulatation. I have doe few tests at that time like ECG,ultra sound,doppler,thyroid test,Haemoglobin test,T3,T4,TSH,Haematology and the reports were normal.Should I continue with the same dosage or increase the mg of the tablets because its hardly showing any improvements.
Answered by Dr. Anantharamakrishnan 1 hour later

Nebivolol (Nebicard) can be increased to 5 mg ...
Amlodipine (stamlo) can be increased to 10 mg
An Angiotensin Receptor Blocker (Example - Olmesartan ) may be substituted or supplant it
A combination with Diuretic like thiazide or indapamide may be used

Discuss with your treating doctor...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor